Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 4, 2004, 4:40 PM CDT for Jim Hogg County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 4, 2004, 6:30 PM CDT
- In force
- 110 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 042139 FFWBRO TXC247-042330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 630 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL EACH HOUR WITH THESE THUNDERSTORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS FORMING SOUTH OF THE WARNED AREA...AND WILL TRAIN OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HEBBRONVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2735 9855 2709 9852 2703 9876 2738 9876 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 042237 FFSBRO TXC247-042330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 PM CDT SUN APR 4 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR NORTHERN JIM HOGG COUNTY... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EXTREME NORTHEASTERN JIM HOGG COUNTY. DOPPLER RADAR ESTIMATED FROM 3 TO 4 INCHES OF RAINFALL HAS BEEN RECEIVED IN THE WARNED AREA OVER THE LAST THREE HOURS. THUNDERSTORMS CONTINUE TO MAKE VERY SLOW PROGRESS INTO ADJACENT DUVAL COUNTY...AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE IN THE WARNED AREA THROUGH 630 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AREAS JUST EAST OF THE CITY OF HEBBRONVILLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 2736 9853 2722 9855 2717 9876 2736 9874 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 4:00 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST SUN APR 4 2004 .SHORT TERM...DEEP MOISTURE ACROSS THE REGION IS ALREADY SPARKING SOME SHOWERS AND THUNDERSTORMS MAINLY IN THE NORTHERN AND WESTERN REGIONS OF DEEP SOUTH TEXAS. EXPECT THIS ACTIVITY TO SPREAD EASTWARD TODAY AS CAP CONTINUES TO BREAK...LIS OF -6 OVER THE REGION AND SFC BASED CAPES >2500. SHOWERS AND THUNDERSTORMS CONTINUE TONIGHT BUT WILL WEAKEN SOMEWHAT WITH THE LOSS OF DAYTIME HEATING. TOMORROW MAY BE A REPEAT OF TODAY AS THE UPPER LOW IN THE 4-CORNERS REGION CONTINUES TO GET NOWHERE FAST AND NUMEROUS LEFTOVER BOUNDARIES CRISS CROSS SOUTH TEXAS. .LONG TERM...UNSETTLED WEATHER CONTINUE INTO TUESDAY AS THE UPPER LOW FINALLY EJECTS INTO THE PLAINS TUESDAY NIGHT AND TAKES THE UPPER LEVEL SUPPORT WITH IT. SOUTHEAST SFC WINDS BECOME MORE DOMINANT PUSHING WHATS LEFT OF ANY BOUNDARIES TOWARD THE NORTH. RESIDUAL MOISTURE/OUTFLOW BOUNDARIES AND SEABREEZE BOUNDARIES MAY SPARK ISOLATED SHOWERS WEDNESDAY AND THURSDAY. ANOTHER FRONTAL BOUNDARY MAY PUSH INTO SOUTH TEXAS LATE THURSDAY INTO FRIDAY BUT WITH UPPER LEVEL TROUGH TO THE WEST AND SOUTHWEST MIDLEVEL FLOW AM NOT QUITE CONVINCED IT WILL REACH THIS FAR SOUTH. .MARINE...AT 1 PM BOY020 REPORTED AN EAST WIND AT 14 TO 17 KNOTS WITH 4 FOOT SEAS. AMPLE AMOUNT OF MOISTURE WILL CONTINUE TO DOMINATE THE COASTAL WATERS OF DEEP SOUTH TEXAS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL STALL OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS ON TUESDAY CAUSING CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH THE AREA BY THURSDAY CAUSING A DRIER AND MORE STABLE AIRMASS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE OUT OF THE EAST UNTIL FRONTAL PASSAGE ON THURSDAY CAUSING WINDS TO SHIFT FROM THE NORTH THURSDAY NIGHT AND FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON FRIDAY. && .AVIATION...MVFR CIGS WITH TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS. MVFR CIGS TONIGHT WITH MVFR VSBYS IN ANY SHOWERS OR THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 70 83 69/ 60 50 20 40 00 BROWNSVILLE 67 80 69 86 69/ 60 50 20 40 00 HARLINGEN 67 80 69 86 69/ 60 50 20 40 00 MCALLEN 67 82 67 86 68/ 60 50 20 40 00 RIO GRANDE CITY 66 84 66 87 68/ 60 50 20 40 00 SOUTH PADRE ISLAND 70 77 71 72 69/ 60 50 20 40 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65/MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SUN APR 4 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE LATER THIS MORNING. SOME LOCALLY HEAVY RAINS WILL BE POSSIBLE TODAY IN SOME OF THE THUNDERSTORMS. BOATERS WILL NEED TO REMAIN VIGILANT FOR CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS RESTRICTING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. FREQUENT CLOUD TO WATER LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 4, 4:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 15 S ZAPATA 26.68N 99.26W
04/02/2004 1.25 INCH XXX XX COUNTY OFFICIAL
CHIEF OF ZAPATA COUNTY POLICE REPORTED BROKEN WINDSHIELDS
ON VEHICLES 2 MILES EAST OF HWY 83 ON FM2687.
&&
JPThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:37 PM CST | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 38 min |
| Apr 3, 7:45 PM CST | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 3, 7:57 PM CST | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| Apr 4, 3:55 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 50 min |
| Apr 4, 5:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 43 min |
| Apr 4, 5:54 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 4, 6:06 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 39 min |
| Apr 4, 6:37 PM CDT | Tornado Warning | BRO | Brooks | 53 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.